Thunderstorm Wind, White
- When
- July 12, 1:57 PM CST
- Where
- White County, Cassville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.950, -85.600
Public reported a barn was partially damaged by strong thunderstorm winds.
5 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 12, 8:47 AM CST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 947 AM CDT SAT JUL 12 2003 AT MID MORNING...DEBRIS CLOUDINESSS FROM CONVECTION OVER S MO AND N CENTRAL AR CONTINUES TO SWEEP E AND SE INTO OUR AREA IN THE MID TO UPPER LEVEL W TO NW FLOW RESPECTIVELY. 12Z 850 AND 700 MB ANALYSES SHOWED STRONG WARM ADVECTION CONTINUES MAINLY OVER S MO AND AR...WITH LITTLE OR NO WARM ADVECTION AT THOSE LEVELS IN OUR AREA. HIGHEST DEW POINTS AT 850 MB FROM CENTRAL OK NE INTO S MO...BUT DRIER AIR AT 700 MB MOVING IN FROM THE W AND NW THERE. THIS MAY MAKE ANY ADDITIONAL CONVECTION LESS WIDESPREAD IN THOSE AREAS LATER TODAY. 12Z BNA SOUNDING SHOWED TWO LAYERS OF DRY AIR...ONE IN LOWER LEVELS AND THE OTHER ABOVE 600 MB. HOWEVER...LINCOLN IL SOUNDING FURTHER TO THE NW SHOWED ENOUGH MOISTURE THROUGH 700 MB LEVEL THAT WILL BE ADVECTING INTO OUR AREA TODAY THAT SHOULD BE SUFFICIENT TO CONTRIBUTE TO SOME CONVECTIVE DEVELOPMENT LATER TODAY AS TEMPERATURES WARM. IN ADDITION...A COLD FRONT WILL BE MOVING INTO KY FROM THE NW LATER TODAY...WITH LATEST RUC FORECASTING PRECIP TO STAY MAINLY IN KY TODAY. LATEST MODEL RUNS SHOW BEST WARM ADVECTION AT 850 MB LEVEL OVER MID STATE TODAY WILL BE OVER OUR S...WITH LITTLE OR PERHAPS EVEN A TAD COOLER AIR ADVECTING INTO OUR N LATER TODAY AT THAT LEVEL. ANY VORTICITY ADVECTION AT 500 MB LEVEL AND EVEN IN A LAYER APPEARS TO BE MINIMAL TODAY...WITH LITTLE CHANGE TO 500 MB HEIGHTS FORECAST. AFTER SAYING ALL THIS...IT APPEARS CURRENT FORECAST FOR TODAY LOOKS OK...WITH BEST CHANCES OF PRECIP OVER SOUTHERN AREAS THIS AFTERNOON. CURRENT HIGH TEMP FORECAST ALSO APPEARS REASONABLE AT THIS TIME. THUS...NO UPDATES PLANNED AT THIS TIME. .BNA....NONE. STEIGERWALDT
TNZ005>011-022>034-056>066-075>080-093>097-131030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT JUL 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT WHILE THUNDERSTORMS ARE EXPECTED TO BE SCATTERED TODAY AND TONIGHT ...THERE IS A SMALL POSSIBILITY THAT A FEW MAY REACH SEVERE LIMITS LATER TODAY...WITH THE MAIN THREAT DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY. 07
The Nashville radar (KOHX), 93 km away, was scanning. The volume nearest the first event began at 19:57 UTC.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
Public reported a barn was partially damaged by strong thunderstorm winds.
Public reported trees blown down.
Public reported trees were down.
Public reported trees were down.
Public reported a tree down at the intersection of U.S. Highway 70 and U.S. Highway 70S.
Spotter reported quarter size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369854, 5369779, 5369856, 5369855, 5369857, 5369858.